LETROZOLE-INDUCED ACUTE INTERSTITIAL NEPHRITIS

P PURI1, S JIANG1

1The Canberra And Westmead Hospitals

Background: Acute interstitial nephritis is often associated with drug therapy. It can be a common cause of acute kidney injury, traditional chemotherapy agents have been associated with various forms of renal damage, but this is not commonly seen with anti-hormone therapy. Here we report a case of aromatase inhibitor associated acute interstitial nephritis with the use of letrozole.
Case Report: We present the case of an 84-year-old female commended on letrozole for the management of estrogen sensitive breast cancer. The patient developed oliguric acute kidney injury 3-weeks after initiation, with a creatinine rise to 1069µmol/L, from a previously normal baseline. She had no response to hydration and underwent a renal biopsy which demonstrated acute interstitial nephritis. She was commended on 4 weeks of oral prednisone starting at 20mg with a tapering dose. Renal function returned to baseline on discharge and her aromatase inhibitor was ceased.
Conclusions: This is the first reported case of letrozole induced acute interstitial nephritis. It appears the disease was steroid responsive however it is unclear if this is a class effect of aromatase inhibitors or letrozole alone.


Biography:
Final year Nephrology AT.

Recent Comments
    Categories